Alert archive / Texas / Wind Advisories in 2014
Wind Advisory 5, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Mar 15, 2014, 3:48 PM CDT for 24 counties in Texas. It took effect at Mar 15, 2014, 6:00 PM CDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2014, 3:48 PM CDT (20:48 UTC)
- In effect from
- Mar 15, 2014, 6:00 PM CDT
- Expired
- Mar 16, 2014, 3:54 PM CDT
- In force
- 22 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2728 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
909 WWUS74 KLUB 152049 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 348 PM CDT SAT MAR 15 2014 WINDY CONDITIONS EXPECTED THIS EVENING THROUGH SUNDAY AFTERNOON... A STRONG COLD FRONT WILL BLAST INTO THE FAR SOUTHERN PANHANDLE EARLY THIS EVENING AND QUICKLY MOVE THROUGH THE SOUTH PLAINS AND ROLLING PLAINS. NORTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS APPROACHING 50 MPH AT TIMES. BLOWING DUST WILL BE LOFTED...WHICH WILL REDUCE VISIBILITIES. WINDS WILL BEGIN TO DECREASE LATER SUNDAY AFTERNOON AND EVENING. TXZ021>044-160400- /O.NEW.KLUB.WI.Y.0005.140315T2300Z-140316T2100Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 348 PM CDT SAT MAR 15 2014 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT SUNDAY. * TIMING...THIS EVENING THROUGH SUNDAY AFTERNOON. * WINDS...SUSTAINED NORTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH. * IMPACTS...STRONG CROSS WINDS ON EAST TO WEST ORIENTED ROADWAYS WILL MAKE DRIVING DIFFICULT. BLOWING DUST MAY REDUCE VISIBILITIES...BOTH ON ITS OWN AND WHEN COMBINED WITH RAIN SHOWERS CREATING FALLING MUD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
839 WWUS74 KLUB 160352 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1052 PM CDT SAT MAR 15 2014 WINDY CONDITIONS STILL ON TRACK TO OCCUR TONIGHT THROUGH SUNDAY AFTERNOON... A STRONG COLD FRONT WILL CONTINUE TO MOVE SOUTH ACROSS THE SOUTH PLAINS AND ROLLING PLAINS TONIGHT. NORTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS APPROACHING 55 MPH AT TIMES. BLOWING DUST WILL BE LOFTED...WHICH WILL REDUCE VISIBILITIES TO ONE TO THREE MILES...PERHAPS LOCALLY LOWER NEAR OPEN FIELDS. WINDS WILL BEGIN TO DECREASE LATER SUNDAY AFTERNOON AND EVENING. TXZ021>044-161200- /O.CON.KLUB.WI.Y.0005.000000T0000Z-140316T2100Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 1052 PM CDT SAT MAR 15 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT SUNDAY... * TIMING...TONIGHT THROUGH SUNDAY AFTERNOON. * WINDS...SUSTAINED NORTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 55 MPH. * IMPACTS...STRONG CROSS WINDS ON EAST TO WEST ORIENTED ROADWAYS WILL MAKE DRIVING DIFFICULT. BLOWING DUST MAY REDUCE VISIBILITIES TO ONE TO THREE MILES...BOTH ON ITS OWN AND WHEN COMBINED WITH RAIN SHOWERS CREATING FALLING MUD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
379 WWUS74 KLUB 160903 AAA NPWLUB URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 403 AM CDT SUN MAR 16 2014 TXZ021>044-162100- /O.CON.KLUB.WI.Y.0005.000000T0000Z-140316T2100Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 403 AM CDT SUN MAR 16 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * TIMING...THROUGH THIS AFTERNOON. * WINDS...NORTHERLY WINDS OF 30 TO 35 MPH WITH GUSTS APPROACHING 55 MPH. * IMPACTS...STRONG CROSSWINDS ON EAST TO WEST ORIENTED ROADWAYS WILL MAKE DRIVING DIFFICULT. BLOWING DUST WILL REDUCE VISIBILITIES TO A FEW MILES OR LESS IN DUST-PRONE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. && $$
918 WWUS74 KLUB 162054 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 354 PM CDT SUN MAR 16 2014 TXZ021>044-162200- /O.CAN.KLUB.WI.Y.0005.000000T0000Z-140316T2100Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 354 PM CDT SUN MAR 16 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE WIND ADVISORY. WIDESPREAD WINDS HAVE DROPPED BELOW ADVISORY LEVELS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Mar 15, 3:42 PM CDT, 6 minutes earlier.
Area forecast discussion, Mar 15, 3:42 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 342 PM CDT SAT MAR 15 2014 .SHORT TERM... UPPER VORTICITY MAX CONTINUES TO TRACK OVERHEAD...WITH A PSEUDO DRYLINE POSITIONED FROM ABOUT HART...TO WEST OF PLAINVIEW...TO JUST EAST OF LUBBOCK...TO GRAHAM. SHOWERS AND STORMS CONTINUE TO DEVELOP EAST OF THIS BOUNDARY AND AHEAD OF THE ASSOCIATED UPPER SUPPORT. OTHER FEATURE OF NOTE IS AN APPROACHING COLD FRONT ALREADY SOUTH OF DALHART. LIFT FROM THIS COMBINED WITH THE DEFORMATION ZONE IN WAKE OF THE AFOREMENTIONED VORTICITY MAX SHOULD PROVIDE A WINDOW OF OPPORTUNITY FOR PHASING LATE THIS AFTERNOON AND EARLY THIS EVENING TO SPARK ADDITIONAL CONVECTIVE DEVELOPMENT. WITH THE DRIER AIR IN PLACE FARTHER WEST...EXPECTING THE BEST COVERAGE OF SHOWERS AND STORMS THIS EVENING TO BE IN THE FAR SOUTHEAST PANHANDLE AND ADJACENT ROLLING PLAINS WHERE MOISTURE WILL REMAIN IN PLACE AND HAVE FIRST DIBS AT LIFT ALONG THE FRONT. INSTABILITY WILL BE LIMITED GIVEN THE ABUNDANT CLOUD COVER AND RECENT RAINFALL EARLIER TODAY...SO THEREFORE NOT EXPECTING MUCH IF ANYTHING IN THE WAY OF STRONG THUNDERSTORM ACTIVITY ALTHOUGH A WIND GUST OR TWO OF 40-50 MPH IS NOT OUT OF THE QUESTION. FOLLOWING THE ENCROACHING FRONTAL BOUNDARY...STRONG PRESSURE RISES WILL LEAD TO A WINDY NIGHT ACROSS THE AREA...AS SUSTAINED SPEEDS INCREASE TO 25-35 MPH WITH GUSTS APPROACHING 50 MPH AT TIMES. HAVE THUS ISSUED A WIND ADVISORY FOR THE ENTIRE FORECAST AREA BEGINNING AT 6 PM THIS EVENING AND LASTING THROUGH 4 PM SUNDAY AS A TIGHT PRESSURE GRADIENT WILL PERSIST. H85 WINDS OF 40-50 KNOTS SUNDAY WILL ALSO HELP IN KEEPING WINDY CONDITIONS IN PLACE AS DRYING TAKES PLACE AND ALLOWS FOR MIXING ABOVE THIS LEVEL WITH A DECOUPLED BOUNDARY LAYER. WILL HAVE TO MONITOR THROUGH THE NIGHT FOR A HIGH WIND WATCH/WARNING...BUT BELIEVE WE SHOULD REMAIN SHY OF NECESSARY CRITERIA (40 MPH SUSTAINED WINDS OR GUSTS TO 58 MPH) AT THIS TIME AS THE STRONGEST PRESSURE RISES LOOK TO REMAIN WEST OF THE NEW MEXICO STATE LINE. UNFORTUNATELY...AREAS OF BLOWING DUST ARE A GOOD BET THIS EVENING AND MOST OF SUNDAY WITH SPEEDS REMAINING AT ADVISORY LEVELS FOR SUCH A LONG DURATION. PRECIPITATION SHOULD WRAP UP FROM NORTH TO SOUTH BY DAYBREAK AND LIMIT THE MUDBALL (MIX OF DUST AND RAIN) THREAT TO THE OVERNIGHT HOURS. MUCH COOLER TEMPERATURES WILL TAKE SHAPE FOR THE SECOND HALF OF THE WEEKEND...WITH HIGHS IN THE UPPER 40S WHERE CLOUDS HANG ON LONGER TO THE LOW-MID 50S WHERE QUICKER CLEARING ENSUES. && .LONG TERM... WE EXPECT A QUICK WARM UP ON MONDAY AS A SHORTWAVE RIDGE SLIDES OVER THE AREA. IN ADDITION...THE NEXT SHORTWAVE TROUGH WILL ALREADY BE MOVING INTO THE CENTRAL ROCKIES LATE IN THE DAY...AND LEE-CYCLOGENESIS WILL PRODUCE A QUICK RETURN TO SW BREEZES. TEMPS SHOULD BE IN THE 70S MOST AREAS UNDER MOSTLY SUNNY SKIES...WITH SOME CIRRUS COMING IN LATE IN THE DAY. IN THIS FAST PATTERN OUR NEXT COLD FRONT IS DUE TO MOVE THROUGH DURING THE DAY TUESDAY. DEPENDING UPON THE EXACT TIMING...OUR SRN COUNTIES MAY WARM UP WELL INTO THE 70S BEFORE THE MODEST COLD ADVECTION HIT...WITH 60S LIKELY FOR THE REMAINDER OF THE FA. BY MIDWEEK...THE UPPER RIDGE OFF THE WEST COAST TENDS TO WEAKEN...GIVING WAY TO MORE OF A SPLIT-FLOW REGIME. SEVERAL WEAK DISTURBANCES ARE PROGGED TO MOVE ACROSS THE AREA WED THROUGH SAT. THE GFS EVEN BREAKS OUT SOME LIGHT QPF LATE WED WITH THE FIRST WAVE...ALTHOUGH IT/S PROGGED MOISTURE RETURN APPEARS TO BE A BIT AGGRESSIVE AND WE/VE KEPT POPS BELOW MENTION FOR NOW. A WAVE IN THE NRN STREAM SHOULD SEND THE NEXT COLD FRONT INTO OUR AREA LATE FRIDAY OR SAT. THE LATEST GFS AND ECMWF SUGGEST SOME STORMS COULD FORM ALONG THE FRONT JUST TO THE SOUTH AND EAST OF OUR CWA WHERE IT INTERSECTS DEEPER MOISTURE BUT WILL BE SOMETHING TO WATCH. ANTICYCLONE OVER THE MS VLY SHOULD SET UP GRADUAL RETURN FLOW FOR NEXT WEEKEND WHICH MAY IN TURN HINT AT SOME PRECIP CHANCES IF WE CAN HOLD ON TO THE MOISTURE AS THE NEXT WAVE APPROACHES. TEMPS LIKELY TO REMAIN NEAR SEASONAL NORMS THROUGH NEXT WEEKEND. && .FIRE WEATHER... CYCLOGENESIS IN THE HIGH PLAINS WILL RAMP UP SW BREEZES ACROSS OUR AREA MONDAY AFTERNOON. THIS WILL LIKELY LEAD TO AN ENHANCED FIRE DANGER ACROSS MUCH OF THE CAPROCK. CRITICAL CONDITIONS MAY BE POSSIBLE...ESPECIALLY ACROSS WESTERN AREAS...BUT SOME LIGHT PRECIPITATION TONIGHT AND EARLY SUNDAY ACROSS THIS AREA MAY MITIGATE THE DANGER SOMEWHAT. THE FIRE DANGER MAY ALSO BECOME ELEVATED ACROSS SOUTHERN AREAS ON TUESDAY SOUTH OF A COLD FRONT MOVING SOUTH THROUGH THE AREA. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 30 53 26 72 39 / 40 10 0 0 0 TULIA 34 51 28 74 40 / 50 10 0 0 0 PLAINVIEW 35 51 28 75 41 / 50 10 0 0 0 LEVELLAND 36 53 28 75 43 / 40 10 0 0 0 LUBBOCK 37 51 30 75 44 / 50 10 0 0 0 DENVER CITY 35 55 31 74 43 / 30 10 0 0 0 BROWNFIELD 37 53 29 74 43 / 40 10 0 0 0 CHILDRESS 39 53 30 74 41 / 50 10 0 0 0 SPUR 40 51 29 74 42 / 50 10 0 0 0 ASPERMONT 41 49 30 73 43 / 50 10 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 4 PM CDT SUNDAY FOR THE FOLLOWING ZONES: TXZ021>044. && 31/33
Hazardous weather outlook, Mar 15, 3:35 PM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 335 PM CDT SAT MAR 15 2014 TXZ021>044-162045- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 335 PM CDT SAT MAR 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS AFTERNOON AND EVENING BOTH AHEAD AND ALONG A STRONG COLD FRONT. WHILE THE PROBABILITY OF ANY STORMS REACHING SEVERE LEVELS IS LOW...A FEW ISOLATED STORMS MAY BE CAPABLE OF PRODUCING STRONG WIND GUSTS TO 45 MPH. NON PRECIPITATION A STRONG COLD FRONT WILL PUSH THROUGH THE AREA THIS EVENING. BEHIND THIS FRONT...GUSTY NORTH WINDS WILL DEVELOP AND LAST THROUGH MUCH OF THE DAY SUNDAY. AT TIMES...WIND SPEEDS WILL BE SUSTAINED AT 25 TO 35 MPH WITH GUSTS APPROACHING 50 MPH. AREAS OF BLOWING DUST ARE ALSO EXPECTED TO DEVELOP AS WELL...WITH VISIBILITY RESTRICTIONS POSSIBLE. A WIND ADVISORY IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA THROUGH SUNDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ELEVATED AND POSSIBLY CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE MAINLY ACROSS WESTERN AREAS MONDAY AFTERNOON AND SOUTHERN AREAS TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 6:54 PM CDT | Special Weather Statement | LUB | King | 21 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.